Ask a doctor

Lip Fillers Gone Wrong?

I had jevederm lip injections 1 weeks ago and have been left with pea sized hard lumps in my lips and underneath/at the back of them. Will they go? do i have to get them removed?

Doctor Answers (9)

Juvederm Lumps in Lips

+1

    Lumps of Juvederm in the lips can be massaged to even this out in the first few days.  Thereafter, the Juvederm can be enzymatically degraded with hyaluronidase.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Juvederm lumps

+1

Please return to your injector for assessment.  He can massage the bumps to smooth them out.  You may require a bit more filler to even out your lips rather than dissolve the Juvederm and starting all over again.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Lumps following lip augmentation with Juvederm

+1

Hello, and sorry to hear about the negative side effect you experienced following your treatment. It is still soon after your treatment, and you will be experiencing swelling. Lumps may form if the Juvederm is injected too close to the surface of the skin, or if too much is injected. I would recommend visiting the physician who performed your injections for a follow up, as he/she will be able to provide you with the best advice. Massage can help. If necessary, the enzyme hyaluronidase can be used to dissolve the Juvederm. Thank you and I hope this helps!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

You might also like...

Juvederm for lips

+1

Dear scoopy,

  • Give it one more week and see
  • You can try massaging the area to break up the lump
  • If you feel it, but do not see it, then don't worry, it will go away
  • The final treatment is to dissolve that small area if needed

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Lump after filler injection

+1

Small lumps are probably the most common side effect after filler injection, especially to area like the lips. Most of the time Juvederm will go away with time. Massaging the area can help. On occasion, injection of Hyaluronidase  may be necessary to make the lump dissipate faster if it's really shallow and noticeable. Rarely is it necessary to surgically remove them. Be patient and work with your plastic surgeon with managing this annoying but not uncommon issue after filler injection.

Best Wishes,

Stewart Wang, MD FACS, Wang Plastic Surgery

Stewart Wang, MD, FACS
Los Angeles Plastic Surgeon
4.5 out of 5 stars 20 reviews

Bumps in lips after Juvederm 1 week ago. Will these go away?

+1

The answer is yes with time but the bumps may require some intervention to make them go away faster.  Return to see your provider to be evaluated.  It could require some massage or possibly a tiny injection of Hyaluronidase to dissolve the lumps.  This can be determined by your provider...

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Lumps in lips after fillers

+1

This could be different things - swelling or bruising, or the filler itself. It's best to wait about 2 weeks and then see your doctor. If it's swelling it should resolve by then. If it's a pocket of filler, it can be dissolved with a small amount of hyaluronidase easily.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Juvederm in Lips Gone Wrong?

+1

Since you are only one week post Juvederm, it is possible that the lumps you are feeling in your lips are due to bruising and swelling.  If they persist longer than 2 weeks they are most likely due to the filler itself.  They can be dissolved by injecting Hyaluronidase.  In most cases this is very successful.  Please return to your injector for an evaluation.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Lumps in lips after Juvederm

+1

It's difficult to try and diagnose your problem without seeing you.  Since Juvederm is a temporary filler, I can't imagine that it would cause any permanent problem.  If you had any bruising or bleeding after the injection, the lumps may be blood that is resolving, but they could also be due to the Juvederm itself.  I would contact your treating physician to be evaluated.

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.